Alert archive / Louisiana / Wind Advisories in 2010
Wind Advisory 4, NWS Lake Charles, LA
NWS Lake Charles, LA issued this wind advisory at Dec 25, 2010, 5:51 AM CST for Lafayette Parish, Saint Martin Parish, Louisiana. It took effect at Dec 25, 2010, 12:00 PM CST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Dec 25, 2010, 5:51 AM CST (11:51 UTC)
- In effect from
- Dec 25, 2010, 12:00 PM CST
- Expired
- Dec 25, 2010, 5:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Lake Charles, LA
Counties Lafayette Parish, LA, Saint Martin Parish, LA
The radar
The Lake Charles radar (KLCH), 133 km from the middle of the area, began a volume at 11:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 11.9 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1017 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
958 WWUS74 KLCH 251151 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 551 AM CST SAT DEC 25 2010 ...STRONG NORTHERLY WINDS OVER THE I-10 CORRIDOR AND THE COASTAL MARSHES... .A DEPARTING COASTAL LOW WILL PULL IN STRONG WINDS FROM THE NORTH FROM SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA OVER TO ACADIANA LATER TODAY. LAZ041>045-051>055-TXZ215-216-252300- /O.NEW.KLCH.WI.Y.0004.101225T1800Z-101225T2300Z/ CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-JEFFERSON- ORANGE- INCLUDING THE CITIES OF...LAKE CHARLES...JENNINGS...CROWLEY... LAFAYETTE...ST. MARTINVILLE...CAMERON...ABBEVILLE...NEW IBERIA... MORGAN CITY...BEAUMONT/PORT ARTHUR...ORANGE 551 AM CST SAT DEC 25 2010 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ SWEENEY
1 follow-up statement
711 WWUS74 KLCH 252116 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 316 PM CST SAT DEC 25 2010 ...STRONG NORTHERLY WINDS OVER THE I-10 CORRIDOR AND THE COASTAL MARSHES... .A DEPARTING COASTAL LOW WILL PULL IN STRONG WINDS FROM THE NORTH. LAZ041>045-TXZ215-216-260530- /O.NEW.KLCH.FZ.W.0010.101226T0800Z-101226T1400Z/ /O.CON.KLCH.WI.Y.0004.000000T0000Z-101225T2300Z/ CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- JEFFERSON-ORANGE- INCLUDING THE CITIES OF...LAKE CHARLES...JENNINGS...CROWLEY... LAFAYETTE...ST. MARTINVILLE...BEAUMONT/PORT ARTHUR...ORANGE 316 PM CST SAT DEC 25 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM CST SUNDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ LAZ027>033-TXZ180>182-201-260530- /O.NEW.KLCH.FZ.W.0010.101226T0800Z-101226T1400Z/ VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- TYLER-JASPER-NEWTON-HARDIN- INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE... DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...WOODVILLE... JASPER...NEWTON...LUMBERTON 316 PM CST SAT DEC 25 2010 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM CST SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ LAZ051>055-252300- /O.CON.KLCH.WI.Y.0004.000000T0000Z-101225T2300Z/ CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- INCLUDING THE CITIES OF...CAMERON...ABBEVILLE...NEW IBERIA... MORGAN CITY 316 PM CST SAT DEC 25 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Dec 25, 5:45 AM CST, 6 minutes earlier.
Area forecast discussion, Dec 25, 5:45 AM CST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
545 AM CST SAT DEC 25 2010
.DISCUSSION...
FOR 12Z TAF ISSUANCE.
&&
.AVIATION...
SATELLITE IMAGERY DEPICTS VIGOROUS SHORTWAVE TROF CROSSING THE WRN
PORTION OF THE FORECAST AREA ATTM WHILE SFC ANALYSIS SHOWS LOW
PRESSURE JUST OFF MARSH ISLAND. RESULT OF THESE TWO FEATURES IS A
LARGE AREA OF MAINLY LIGHT TO MODERATE RAIN WHICH MOVED OVER THE
AREA OVERNIGHT AND IS NOW CROSSING THE LOWER ATCHAFALAYA BASIN.
BEHIND THE RAIN SHIELD THE SHORTWAVE IS PRODUCING SPOTTY LIGHT
SHOWERS. SFC OBS INDICATE STRONG NRLY WINDS BEHIND THE LOW ALONG
WITH MOSTLY MVFR CEILINGS ATTM. HOWEVER SOME IFR CIGS ARE SEEN
JUST UPSTREAM AND THESE HAVE BEEN ACCOUNTED FOR IN THE FIRST FEW
HOURS OF THE TAFS. AFTER TIME-HEIGHT SECTIONS AND MODEL SOUNDINGS
INDICATE THAT CEILINGS SHOULD GRADUALLY LIFT BEFORE CLOUDS DEPART
SOMETIME THIS AFTERNOON. NRLY WINDS WILL REMAIN A PROBLEM FOR
FLYING INTERESTS THROUGH THE DAY BEFORE RELAXING AROUND SUNSET.
HAVE A SAFE AND MERRY CHRISTMAS...
25
&&
.PREV DISCUSSION... /ISSUED 506 AM CST SAT DEC 25 2010/
SYNOPSIS...A VIGOROUS COASTAL LOW OFF THE COAST SOUTH OF GRAND
CHENIER WILL CONTINUE MOVING EASTWARD WHILE PULLING IN COLD
CANADIAN AIR IN ITS WAKE. A TIGHT GRADIENT WILL RESULT IN STRONG
WINDS ALONG AND SOUTH OF THE I-10 CORRIDOR TODAY. SHOWERS WILL END
FROM THE WEST THIS MORNING. FREEZING TEMPERATURES CAN BE EXPECTED
TONIGHT AND AGAIN SUNDAY NIGHT OVER THE AREA.
SHORT TERM...TRIMMED TEMPS BELOW GUIDANCE TODAY DUE TO GOOD COLD
ADVECTION WITH FREEZING TEMPERATURES LOWERING TO THE BOUNDARY
LAYER BY THIS AFTERNOON. ISSUED A WIND ADVISORY FOR THE I-10
CORRIDOR FOR THIS AFTERNOON AS STRONG WINDS MIX DOWN DUE TO THE
INSTABILITY FROM THE COLD AIR ALOFT.
LONG TERM...OVERALL A COLD AND DRY PATTERN WITH THE POLAR HIGH
SETTLING INTO THE TENNESSEE VALLEY EARLY IN THE WEEK, DELAYING A
RETURN FLOW UNTIL MID-WEEK. THE INCREASING FLOW OFF THE GULF WILL
DEEPEN THE AVAILABLE MOISTURE UNDER UPPER LEVEL IMPULSES EJECTING
OUT OF A DEEPEING WESTERN TROF. THIS WILL OPEN THE DOOR FOR PRECIP
FROM WEDNESDAY INTO EARLY NEXT WEEKEND WHEN THE NEXT STRONG COLD
FRONT MOVES THROUGH. AGAIN COLDER THAN NORMAL TEMPERATURES AND
LIKELY FREEZES WILL RESULT IN THE WAKE OF THIS FRONT NEXT WEEKEND.
MODELS ARE IN GOOD AGREEMENT INTO THURSDAY. THEN BLENDED IN COLDER
EURO TEMPS ON FRIDAY.
MARINE...TOOK DOWN THE GALE WATCH AND REPLACED WITH A SMALL CRAFT
ADVISORY FOR STRONG WINDS INTO SUNDAY. INCLUDED THE INLAND LAKES
AND BAYS IN THE SCA FOR THIS AFTERNOON. A LOW WATER ADVISORY WAS
ALSO ISSUED FOR STRONG NORTHERLY WINDS WHICH WILL PUSH WATERS OUT
OF THE INLAND WATERWAYS INTO LATE TONIGHT.
SWEENEY
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 47 29 49 26 52 / 20 0 0 0 10
KBPT 47 29 50 26 53 / 20 0 0 0 10
KAEX 48 28 48 26 49 / 30 0 0 0 10
KLFT 49 30 49 27 50 / 50 0 0 0 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY FROM NOON TODAY TO 5 PM CST THIS AFTERNOON FOR THE
FOLLOWING ZONES: ACADIA...CALCASIEU...CAMERON...IBERIA...
JEFFERSON DAVIS...LAFAYETTE...LOWER ST. MARTIN...ST. MARY...
UPPER ST. MARTIN...VERMILION.
TX...WIND ADVISORY FROM NOON TODAY TO 5 PM CST THIS AFTERNOON FOR THE
FOLLOWING ZONES: JEFFERSON...ORANGE.
GM...SMALL CRAFT ADVISORY UNTIL 9 AM CST SUNDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX
OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY TO
CAMERON, LA OUT 20 NM...COASTAL WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM...
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM
20 NM TO 60 NM...WATERS FROM INTRACOASTAL CITY, LA TO
CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...WATERS FROM
LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING
FROM 20 NM TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR THE
FOLLOWING ZONES: CALCASIEU LAKE...SABINE LAKE...VERMILION
BAY.
&&Hazardous weather outlook, Dec 25, 5:37 AM CST, 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 537 AM CST SAT DEC 25 2010 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055- TXZ180>182-201-215-216-261100- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 537 AM CST SAT DEC 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT STRONG NORTHERLY WINDS IN THE WAKE OF A COLD FRONT AND LOW PRESSURE SYSTEM MOVING ACROSS THE COASTAL WATERS WILL DIMINISH OVER LAND LATE THIS AFTERNOON WHILE CONTINUING OUT OVER THE COASTAL WATERS TONIGHT. A WIND ADVISORY IS IN EFFECT FOR THE I-10 CORRIDOR THIS AFTERNOON. A SMALL CRAFT ADVISORY IS ALSO IN EFFECT INCLUDING THE COASTAL LAKES AND BAYS WHERE A LOW WATER ADVISORY IS ALSO IN EFFECT. A HARD FREEZE WILL BE POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A HARD FREEZE AGAIN SUNDAY MORNING. A SMALL CRAFT ADVISORY FOR THE COASTAL WATERS WILL CONTINUE EARLY SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL NOT BE NEEDED. SWEENEY
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 11:06 PM CST | Special Marine Warning | LCH | 54 min | |
| Dec 25, 5:46 AM CST | Low Water Advisory | LCH | 22 hr | |
| Dec 25, 3:14 PM CST | Gale Warning | LCH | 6 hr | |
| Dec 25, 3:14 PM CST | Small Craft Advisory | LCH | 6 hr | |
| Dec 25, 3:16 PM CST | Freeze Warning | LCH | Allen, Avoyelles, Beauregard, Evangeline, Lafayette, Rapides and 3 more | 16 hr |
Nearby
Wind Advisories in Louisiana, 2010Wind Advisories in Texas, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.